Psycho-Babble Medication Thread 638807

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Night Sweats

Posted by detroitpistons on May 1, 2006, at 13:36:11

Last night I woke up and my shirt, pillow, and sheets were soaked. This doesn't happen often and isn't a major nuisance. I'm thinking maybe the meds have something to do with it, but on second thought, I can recall times where I had them without being on meds. I read that this could result from diabetes, epilepsy, or hyperthyroidism.

Marc

 

Re: Night Sweats

Posted by bassman on May 1, 2006, at 15:32:28

In reply to Night Sweats, posted by detroitpistons on May 1, 2006, at 13:36:11

Hey, don't forget lymphoma! Time to go see the doc, IMO.

 

Re: Night Sweats

Posted by ed_uk on May 1, 2006, at 16:22:11

In reply to Night Sweats, posted by detroitpistons on May 1, 2006, at 13:36:11

Night sweats are a common withdrawal symptom of SSRIs, Effexor and Cymbalta. If you miss your daily dose, you might just wake up soaked in sweat.

Ed

 

Re: Night Sweats ed_uk

Posted by detroitpistons on May 1, 2006, at 19:04:52

In reply to Re: Night Sweats, posted by ed_uk on May 1, 2006, at 16:22:11

Ed,

I'm not currently withdrawing. I'm wondering though, if these night sweats indicate anything. It's probably just something harmless that happens for no apparent reason. I've had these night sweats for years, but they only happen once in a while. I think I have some symptoms consistent with hyerthyroidism though, but I've had my thyroid checked and it came out fine.


> Night sweats are a common withdrawal symptom of SSRIs, Effexor and Cymbalta. If you miss your daily dose, you might just wake up soaked in sweat.
>
> Ed

 

Re: Night Sweats detroitpistons

Posted by Phillipa on May 1, 2006, at 20:33:51

In reply to Re: Night Sweats ed_uk, posted by detroitpistons on May 1, 2006, at 19:04:52

There was recently a Thread on sweating only I think it was on Social. But the conclusion was that SSRI's can cause sweating. And I sweat a lot of nights. Love Phillipa

 

Re: Night Sweats Phillipa

Posted by ed_uk on May 2, 2006, at 15:14:36

In reply to Re: Night Sweats detroitpistons, posted by Phillipa on May 1, 2006, at 20:33:51

SSRIs and related meds certainly can cause sweating, not just during withdrawal either!

Ed x

 

Re: Night Sweats

Posted by detroitpistons on May 2, 2006, at 15:28:21

In reply to Re: Night Sweats Phillipa, posted by ed_uk on May 2, 2006, at 15:14:36

I had night sweats again last night....I agree that AD meds cause sweating. I sweat easily to begin with, and am very heat intolerant. My sweating probably increases during the startup period of Effexor, but I've been taking Effexor since last August, and it hasn't happened until now.

Also, there have been periods in the past where I had night sweats repeatedly without even being on any meds. It was never due to heat. For example, last night was cool in my room.

I wouldn't have thought anything about this until I looked up "night sweats" on the internet and found out that night sweats could be signs of several conditions.

I'm probably just being paranoid, but there's just something not right about waking up in the middle of the night with my shirt, the sheets, and the pillow being completely soaked with sweat. It was a little bit alarming last night.


> SSRIs and related meds certainly can cause sweating, not just during withdrawal either!
>
> Ed x

 

Re: Night Sweats detroitpistons

Posted by ed_uk on May 2, 2006, at 15:44:52

In reply to Re: Night Sweats, posted by detroitpistons on May 2, 2006, at 15:28:21

Hi

You might benefit from taking half your Effexor dose in the morning and half in the evening. Let me know if it helps :)

Ed

 

Re: Night Sweats detroitpistons

Posted by Donna Louise on May 4, 2006, at 6:58:51

In reply to Night Sweats, posted by detroitpistons on May 1, 2006, at 13:36:11

> Last night I woke up and my shirt, pillow, and sheets were soaked. This doesn't happen often and isn't a major nuisance. I'm thinking maybe the meds have something to do with it, but on second thought, I can recall times where I had them without being on meds. I read that this could result from diabetes, epilepsy, or hyperthyroidism.
>
> Marc

Marc, I get these periodically too. One reason that I don't think you have was menapause but maybe men have type that cause sweating too. Ibuprofen can make me sweat, not just the psychotropic drugs. I get hot flashes during the day sometimes too. I think nightsweats are the nocturnal version of hot flashes. I can only imagine how much any med can effect the endocrine system. But better than the alternative.

Donna


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.